Alabama, 2006Damaging Wind in Alabama, July 19, 2006
July 19, 2006 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 19, 10:41 AM CST, 59 minutes earlier.
Area forecast discussion, Jul 19, 10:41 AM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1141 AM CDT WED JUL 19 2006
.UPDATE...UPDATED FOR PUBLIC DISCUSSION.
&&
.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING ACROSS THE
HIGHER TERRAIN IN EAST ALABAMA THIS MORNING THANKS TO DIFFERENTIAL
HEATING. HIGH TEMPERATURES AT 1100 AM WERE WELL INTO THE 90S. WITH
500 MB TEMPERATURES AROUND -8C AND SURFACE TEMPERATURES EXPECTED
TO BE NEAR 100F...THERE IS A HIGH POTENTIAL FOR WET MICROBURSTS
THIS AFTERNOON. SOME OF THESE STORMS THAT DEVELOP MAY BE STRONG OR
EVEN SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. HAVE
UPDATED FORECAST TO RAISE POPS IN THE EAST AND SOUTHWEST AS THESE
STORMS THAT DEVELOP SHOULD MOVE SOUTHWEST.
&&
.AVIATION...DISCUSSION FOR 12Z TAFS.
EXPECTING ALMOST A CARBON COPY OF YESTERDAY. VFR CONDITIONS
EXPECTED AFTER 1330Z. ISO TS WILL BE AROUND DURING THE AFTERNOON AND
EVENING. INCLUDED VCTS FOR ALL SITES BUT ANB STARTING AT
21Z...ALTHOUGH TS WILL BE AROUND STARTING AROUND 17Z. IF A
THUNDERSTORMS DOES ACTUALLY MOVE ACROSS A TAF SITE...IT WILL BE
BRIEF.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
99/90
Hazardous weather outlook, Jul 19, 4:50 AM CST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
550 AM CDT WED JUL 19 2006
ALZ011>015-017>050-201050-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
550 AM CDT WED JUL 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WIDESPREAD 100 DEGREE TEMPERATURES ARE EXPECTED ACROSS A LARGE
PORTION OF CENTRAL ALABAMA TODAY. THESE TEMPERATURES COMBINED WITH
MODERATE HUMIDITY VALUES WILL MAKE IT FEEL BETWEEN 100 AND 109
DEGREES.
BESIDES THE HEAT...ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN THIS
AFTERNOON AND EVENING. THESE STORMS WILL HAVE A VERY HIGH POTENTIAL
TO PRODUCE A WET MICROBURST WITH STRONG WINDS IN EXCESS OF 45 MILES
AN HOUR.
WET MICROBURST POTENTIAL:
BIRMINGHAM...VERY HIGH.
MONTGOMERY...VERY HIGH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HEAT INDICES OF 100 TO 107 DEGREES ARE EXPECTED AGAIN ON THURSDAY...
AS WELL AS THE POTENTIAL FOR WET MICROBURST IN ISOLATED
THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.
JONES/90
Thunderstorm Wind, Randolph
- When
- July 19, 11:40 AM CST
- Where
- Randolph County, 8 mi NNW of Wedowee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.400, -85.517
Several trees were blown down near the Foster Crossroads Community, just south of the intersection of US-431 and CR-82.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Missouri, July 19, 200630 injured · $259,000 · 70 kt wind · 1 event
- Heat in Missouri, July 19 to 21, 20061 death · 11 events
- Lightning Strikes in Colorado, July 19, 20061 death · 1 injured · 2 events
- Damaging Winds in Wisconsin, July 19 to 20, 20061 death · $3,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Virginia, July 19, 2006$435,000 · 1 in hail · 41 events
- Damaging Wind and Lightning Strike in Louisiana, July 19, 20061 injured · $720,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Iowa, July 19, 2006$131,000 · 61 kt wind · 21 events
- Hail and Damaging Winds in Illinois, July 19, 2006$59,000 · 57 kt wind · 21 events
- Damaging Wind and Lightning Strike in Mississippi, July 19, 2006$130,000 · 50 kt wind · 2 events
- Heat in Kentucky, July 19 to 21, 20064 injured · 22 events
- Hail and Damaging Winds in Iowa, July 19 to 20, 2006$81,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Mississippi, July 19, 2006$100,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522898.